Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 21, 2025, 3:09 PM MDT for 13 counties in Colorado. It took effect at Mar 22, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2025, 3:09 PM MDT (21:09 UTC)
- In effect from
- Mar 22, 2025, 12:00 PM MDT
- Expired
- Mar 22, 2025, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 46 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS85 KBOU 212109 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 309 PM MDT Fri Mar 21 2025 COZ238>240-242>244-248-250-251-220515- /O.UPG.KBOU.FW.A.0006.250322T1800Z-250323T0200Z/ /O.NEW.KBOU.FW.W.0008.250322T1800Z-250323T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County-Logan County- Sedgwick County-Phillips County- 309 PM MDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE NORTHEAST PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 238, 239, 240, 242, 243, 244, 248, 250 and 251. * TIMING...From noon to 8 PM MDT Saturday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
976 WWUS85 KBOU 220910 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 310 AM MDT Sat Mar 22 2025 COZ238>240-242>244-248-250-251-230200- /O.CON.KBOU.FW.W.0008.250322T1800Z-250323T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County-Logan County- Sedgwick County-Phillips County- 310 AM MDT Sat Mar 22 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE URBAN CORRIDOR AND NORTHERN PLAINS... * AFFECTED AREA...Fire Weather Zones 238, 239, 240, 242, 243, 244, 248, 250 and 251. * TIMING...From noon today to 8 PM MDT this evening. * WINDS...West 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...13 to 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rodriguez
651 WWUS85 KBOU 222007 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 207 PM MDT Sat Mar 22 2025 COZ238>240-242>244-248-250-251-230200- /O.CON.KBOU.FW.W.0008.000000T0000Z-250323T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County-Logan County- Sedgwick County-Phillips County- 207 PM MDT Sat Mar 22 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE URBAN CORRIDOR AND NORTHERN PLAINS... * AFFECTED AREA...Fire Weather Zones 238, 239, 240, 242, 243, 244, 248, 250 and 251. * TIMING...Until 8 PM MDT this evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
270 WWUS85 KBOU 230158 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 758 PM MDT Sat Mar 22 2025 COZ238>240-242>244-248-250-251-230300- /O.EXP.KBOU.FW.W.0008.000000T0000Z-250323T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County-Logan County- Sedgwick County-Phillips County- 758 PM MDT Sat Mar 22 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE URBAN CORRIDOR AND NORTHERN PLAINS... Humidity levels have increased and winds have decreased over the area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 12:55 PM MDT, 2 hours 14 minutes earlier. Its key messages:
- Mountain snow will lead to travel impacts late tonight and Saturday with 4-9" of accumulation and localized higher amounts for the higher elevations.
- Breezy conditions will continue through Monday with locally critical fire weather conditions possible for lower elevations.
- Dry and progressively warmer next week.
Area forecast discussion, Mar 21, 12:55 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1255 PM MDT Fri Mar 21 2025 .KEY MESSAGES... - Mountain snow will lead to travel impacts late tonight and Saturday with 4-9" of accumulation and localized higher amounts for the higher elevations. - Breezy conditions will continue through Monday with locally critical fire weather conditions possible for lower elevations. - Dry and progressively warmer next week. && .UPDATE... Issued at 1059 AM MDT Fri Mar 21 2025 It has been a windy morning but with the pressure gradient slowly weakening this afternoon, winds will slightly weaken. Much of the area is seeing elevated fire weather conditions but we do not expect large portions of the area to see critical fire weather conditions so no highlights were issued for today. The highs were increased by a degree as they seemed a bit cool. && .SHORT TERM /Through Tonight/... Issued at 246 AM MDT Fri Mar 21 2025 Forecast for today is on track. Light snow showers in the mountains will be ending in the next hour or two as the shortwave of the night moves east. We had a surprising little burst of wind on the plains with the trough axis, and we should get a little mountain wave enhancement for a few hours through mid morning. There shouldn't be much of a high wind threat below timberline, though the D1 station on Niwot Ridge above 12,000 feet recently hit 83 mph. Wave prone spots could be running 40 to 60 mph for a few hours, especially the foothills west of Boulder, but then settle back to 30-40 mph with the strongest winds limited to above timberline again. The clouds will be in and out...some clearing around sunrise, then a band of high clouds moving across during the late morning into early afternoon...clearing...then more clouds with the warm advection ahead of the next shortwave this evening. Low/mid level moisture will return to the mountains in the middle of the night when steady orographic snow will begin with a little added QG forcing from continued warm advection. All of this was pretty well handled in the going forecast. We bumped up the wind speeds a little and tried to time the clouds. Humidities in the northeast corner don't look like they will meet the Red Flag criteria of 15%, so we dropped the Fire Weather Watch. It will still be dry and windy, so appropriate caution is needed. && .LONG TERM /Saturday through Thursday/... Issued at 246 AM MDT Fri Mar 21 2025 Classic early spring weather will paint the picture for Saturday. Winter-like conditions will be hanging on in our mountains, where snowfall will be relatively steady throughout the day. Deeper moisture in the morning will become shallower by the afternoon, but strengthening westerly flow impinging on the Rocky Mountains will sustain healthy orographics into the evening. Travelers should expect road impacts regardless of the time, with storm- total snow accumulations mostly in the 4-9" range for the higher mountain elevations. Hefty winds will also lead to reduced visibility at times from blowing snow, especially later in the day. Meanwhile, the lower elevations will be stuck with breezy and dry conditions, and milder temperatures owing to the downslope flow. A number of ingredients are lacking for a full-fledged mountain wave scenario, but cross-barrier flow near ridgetop will be strong (approaching 50-60 kts in the afternoon/evening) and shear aloft weak or minimal, so some downwind spread from brute force alone can be expected. Gusts between 35-50 mph will become fairly widespread for the urban corridor and northern plains after midday, only weakening after an evening frontal passage. Whilst humidity is unlikely to be as low as previous days, there's at least 50% probability of values dropping into the upper teens, which would be enough for locally critical fire weather conditions to develop given the wind speeds - hence the Fire Weather Watch. We'll have some elevated moisture around and thus some mid-level clouds, and even a shot (20-40% chance) of some evening sprinkles with the front, but that will be the last chance for any precipitation for quite some time. Northwest flow aloft will remain moderately strong Sunday into Monday as we'll be (barely) on the southern periphery of the jet, so gusty winds will continue for most areas. For the higher elevations, gusts are likely to exceed 60 mph at times. Minor post-frontal cooling on Sunday will be shortlived, with highs climbing to near 70F for much of the lower elevations by Monday. Long-range ensembles continue to expand a ridge eastward and into Colorado through the week, which will keep our area dry and progressively warmer. Temperatures look to peak Thursday, when the warmest guidance has parts of our plains and I-25 corridor breaking 80 degrees (although there's still considerable spread). && .AVIATION /18Z TAFS through 18Z Saturday/... Issued at 1250 PM MDT Fri Mar 21 2025 VFR conditions expected through the TAF period. WNW winds will continue for most of the afternoon. The speeds may vary at all terminals from gusts to 30 knots to periods of winds less than 10 knots. Tonight, winds will veer towards drainage. Saturday will be windier than today. There is high confidence that strong westerly winds will develop because it will be warm and sunny and there will be good mixing bringing the winds down. The most likely gusts will be around 35 knots at DEN and APA and gusts up to 40 knots will be possible at BJC. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to midnight MDT Saturday night for COZ031-033-034. Fire Weather Watch from Saturday afternoon through Saturday evening for COZ238>240-242>244-248-250-251. && UPDATE...Danielson SHORT TERM...Gimmestad LONG TERM...Rodriguez AVIATION...Danielson
Hazardous weather outlook, Mar 21, 11:05 AM MDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1105 AM MDT Fri Mar 21 2025 COZ030>051-221715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1105 AM MDT Fri Mar 21 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Wind gusts of 25 to 40 mph will be common today over the mountains and at lower elevations north of Interstate 70. This will create elevated fire danger in areas without snow cover, especially on the plains near the northern border. Stronger wind gusts of up to 60 mph are possible in wind prone areas west of Boulder this morning. Snow will develop in the mountains around midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Moderate snow accumulations are expected in the mountains on Saturday into the evening, with winter driving conditions expected. There will be periods of elevated to locally critical fire weather conditions across the plains from Saturday through all of next weak as a dry and warm airmass will be in place. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:28 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 7 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.